MAUDE Adverse Event Report: ARTHROCARE CORPORATION COBLATOR II CONTROLLER (240V); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION COBLATOR II CONTROLLER (240V); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 13546-02
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that during an ent procedure, the coblator ii controller´s ablation settings remind ¿0¿ in-spite of changing wand and trying to increase/decrease the ablation settings.The procedure was completed with a s+n back up device.There was a surgical delay greater than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection revealed the aesthetics are good, there is no damage.A functional evaluation was performed on the returned device and found that when the wand was connected to the system a default value was showed on the display.It was tested with a known good main board and the output board worked properly.Hence it was confirmed that the main board and output board were faulty.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with a component failure.Factors that could have contributed to the failure include a circuit failure.Based on this investigation, the need for corrective action is not indicated.

Brand Name
COBLATOR II CONTROLLER (240V)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19862403
Report Number3006524618-2024-00292
Device Sequence Number8150461
Product Code GEI
UDI-Device Identifier00817470002164
UDI-Public00817470002164
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K030108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13546-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown